Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva/Truvada Side Affects
Sep 16, 2005

I have been taking Sustiva/Truvad for almost a year, with very low side-effects. However, in the past two month I started gainning weight at a very fast rate. I 've gone from 175 to 217 in the past 60 days. I've gone from a 32W to 38W and I have not deminished my workout or increased my food intake. My cholesterol is way off the charts, and I feel like I have trouble breathing. I workout 4-5 times a week, and I am mostly a vegetarian, and stopped dairy products about 30 days ago to see if the would help with my breathing/flem.

I have consulted my HIV doctor, for whom I have great respect, and trust, but he says this are symptoms associated with my drug therapy. I had an independent blood test done, and that physician was quite shocked at my cholesterol level and suggested I get treatment. My HIV specialist still does not feel is an issue. I consulted a Throat Specialist as well because my thyroid seemed a bit swollen to the independent doctor, but that specialist ruled out any thyroid complications.

Could this symptoms be cause by Sustiva/Truvada? If so, is there another regimen that may help me stop the weight gain? PLEASE ADVISE. I don't want to die of AIDS, but I don't want a heart attack either.

Response from Dr. Henry

Sustiva has been linked to lipid elevations. Sometimes thoughtful switches (such as to atazanavir based regimen) can improve the lipid elevations. If switching meds is not an option then treatment of lipid elevations along current guidelines (often called the NCEP guidelines) is recommended as is an assessment of cardiac risks and focusing on other risk factors (such as smoking, diet, exercise). KH



Previous
HIV and exsisting Heart condition
Next
Should I ask for a Liver biopsy?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement